Advertisement

Annales Henri Poincaré

, Volume 16, Issue 12, pp 2713–2782 | Cite as

Rational Differential Systems, Loop Equations, and Application to the qth Reductions of KP

  • Michel Bergére
  • Gaëtan BorotEmail author
  • Bertrand Eynard
Article

Abstract

To any solution of a linear system of differential equations, we associate a matrix kernel, correlators satisfying a set of loop equations, and in the presence of isomonodromic parameters, a Tau function. We then study their semiclassical expansion (WKB type expansion in powers of the weight \({\hbar}\) per derivative) of these quantities. When this expansion is of topological type (TT), the coefficients of expansions are computed by the topological recursion with initial data given by the semiclassical spectral curve of the linear system. This provides an efficient algorithm to compute them at least when the semiclassical spectral curve is of genus 0. TT is a non-trivial property, and it is an open problem to find a criterion which guarantees it is satisfied. We prove TT and illustrate our construction for the linear systems associated to the qth reductions of KP—which contain the (p, q) models as a specialization.

Keywords

Matrix Model Meromorphic Function Spectral Curve Double Point Matrix Kernel 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.

References

  1. 1.
    Akemann, G., Pottier, A.: Ratios of characteristic polynomials in complex matrix models. J. Phys. A 37, 453–460 (2004). math-ph/0404068
  2. 2.
    Albeverio S., Pastur L., Shcherbina M.: On the 1/N expansion for some unitary invariant ensembles of random matrices. Commun. Math. Phys. 224, 271–305 (2001)MathSciNetCrossRefADSzbMATHGoogle Scholar
  3. 3.
    Ambjørn, J., Chekhov, L.O., Kristjansen, C., Makeenko, Yu.: Matrix model calculations beyond the spherical limit. Nucl. Phys. B 404, 127–172 (1993), hep-th/9302014
  4. 4.
    Ambjørn, J., Chekhov, L.O., Kristjansen, C., Makeenko, Yu.: Matrix model calculations beyond the spherical limit. Nucl. Phys. B 449, 681 (1995) [erratum], hep-th/9302014
  5. 5.
    Ambjørn, J., Chekhov, L.O., Makeenko, Yu.: Higher genus correlators from the hermitian 1-matrix model. Phys. Lett. B 282, 341–348 (1992), hep-th/9203009
  6. 6.
    Babelon O., Bernard D., Talon M.: Introduction to Classical Integrable Systems. Cambridge Monographs on Mathematical Physics. Cambridge University Press, Cambridge (2002)Google Scholar
  7. 7.
    Bergère M.: Biorthogonal polynomials for potentials of two variables and external sources at the denominator. (2004), hep-th/0404126
  8. 8.
    Bergère, M., Eynard, B.: Determinantal formulae and loop equations. arxiv:0901.3273 [math-ph]
  9. 9.
    Bergère M., Eynard B.: Mixed correlation function and spectral curve for the 2-matrix model math-ph/0605010, ccsd-00023702. J. Phys. A Math. Gen. 39, 15091–15134 (2006)CrossRefADSzbMATHGoogle Scholar
  10. 10.
    Bergère, M., Eynard, B.: Universal scaling limits of matrix models and (p, q) Liouville gravity. arxiv:0909.0854 [math-ph]
  11. 11.
    Bergère, M., Eynard, B., Marchal, O.: The sine-law gap probability, Painlevé 5, and asymptotic expansion by the topological recursion. arxiv:1311.3217 [math.ph]
  12. 12.
    Bertola, M., Marchal, O.: The partition function of the two-matrix model as an isomonodromic Tau function. J. Math. Phys. 50, no. 013529 (2009), arxiv:0809.1598 [nlin.SI]
  13. 13.
    Bertola, M., Eynard, B., Harnad, J.: Partition functions for matrix models and isomonodromic Tau functions. J. Phys. A Math. Gen. 36 (12), 3067–3083 (2003), nlin.SI/0204054
  14. 14.
    Bleher, P.M., Eynard, B.: Double scaling limit in random matrix models and a nonlinear hierarchy of differential equations. J. Phys. A 36, 3085–3106 (2003), hep-th/0209087
  15. 15.
    Bleher, P.M., Its, A.R.: Asymptotics of the partition function of a random matrix model. Annales de l’Institut Fourier 55 (6), 1943–2000 (2005), math-ph/0409082
  16. 16.
    Borot, G., Eynard, B.: Generating series of critical random maps and Tau function of (p, q) minimal models. In progressGoogle Scholar
  17. 17.
    Borot, G., Eynard, B.: Tracy-Widom GUE law and symplectic invariants. arxiv:1011.1418 [nlin.SI]
  18. 18.
    Borot, G., Eynard, B.: Geometry of spectral curves and all order dispersive integrable system. SIGMA 8, no. 100 (2012), arxiv:1110.4936 [math-ph]
  19. 19.
    Borot, G., Eynard, B., Orantin, N.: Abstract loop equations, topological recursion, and applications. arxiv:1303.5808 [math-ph]
  20. 20.
    Borot, G., Guionnet, A.: Asymptotic expansion of β matrix models in the one-cut regime. Commun. Math. Phys 317 no. 2, 447–483 (2013), arxiv:1107.1167 [math-PR]
  21. 21.
    Borot, G., Guionnet, A.: Asymptotic expansion of beta matrix models in the multi-cut regime. arxiv:1303.1045 [math-ph]
  22. 22.
    Bouchard, V., Eynard, B.: Think globally, compute locally. JHEP 02, 143 (2013), arxiv:1211.2302 [math-ph]
  23. 23.
    Bouchard, V., Hutchinson, J., Loliencar, P., Meiers, M., Rupert, M.: A generalized topological recursion for arbitrary ramification. Ann. Henri Poincaré 15, 143–169 (2014), arxiv:1208.6035 [hep-th]
  24. 24.
    Brézin É., Itzykson C., Parisi G., Zuber J.-B.: Planar diagrams. Commun. Math. Phys. 59, 35–51 (1978)CrossRefADSzbMATHGoogle Scholar
  25. 25.
    Cafasso, M., Marchal, O.: Double scaling limits of random matrices and minimal (2m,1) models: the merging of two cuts in a degenerate case. J. Stat. Mech. P04013 (2011), arxiv:1002.3347 [math-ph]
  26. 26.
    Deift P., Kriecherbauer T., McLaughlin K.T.-R., Venakides S., Zhou X.: Uniform asymptotics for polynomials orthogonal with respect to varying exponential weights and applications to universality questions in random matrix theory. Commun. Pure Appl. Math. 52, 1335–1425 (1999)MathSciNetCrossRefzbMATHGoogle Scholar
  27. 27.
    Van der Put, M., Singer, M.: Galois theory of linear differential equations, Grundlehren der mathematischen Wissenschaften. vol. 328. Springer, Berlin (2003)Google Scholar
  28. 28.
    di Francesco, P., Ginsparg, P., Zinn-Justin, J.: 2d gravity and random matrices. Phys. Rep. 254 no. 1 (1994), hep-th/9306153v2
  29. 29.
    di Francesco P., Mathieu P., Sénéchal D.: Conformal field theory. Corrected ed.,. Springer, Berlin (1999)Google Scholar
  30. 30.
    Douglas M.R., Shenker S.H.: Strings in less than one dimension. Nuclear Phys. B 335(3), 635–654 (1990)MathSciNetCrossRefADSGoogle Scholar
  31. 31.
    Drinfeld V., Sokolov V.: Lie algebras and equations of Korteweg–de Vries type. J. Sov. Math. 30, 1975–2035 (1985)CrossRefGoogle Scholar
  32. 32.
    Dubrovin, B.: Geometry of 2d topological field theories. In Lecture Notes in Mathematics 1620, Integrable Systems and Quantum Groups. pp 120–348, Springer Berlin (1996) hep-th/9407018
  33. 33.
    Dubrovin B.: On hamiltonian perturbations of hyperbolic systems of conservation laws, II: universality of critical behaviour. Commun. Math. Phys. 267, 117–139 (2006)MathSciNetCrossRefADSzbMATHGoogle Scholar
  34. 34.
    Dyson F.J.: A Brownian-motion model for the eigenvalues of a random matrix. J. Math. Phys. 3, 1191–1198 (1962)MathSciNetCrossRefADSzbMATHGoogle Scholar
  35. 35.
    Ercolani, N.M., McLaughlin, K.T.-R.: Asymptotics of the partition function for random matrices via Riemann–Hilbert techniques, and applications to graphical enumeration. Int. Math. Res. Not. 14, 755–820 (2003), math-ph/0211022
  36. 36.
    Eynard, B.: All genus correlation functions for the hermitian 1-matrix model. JHEP 0411, 031 (2004), hep-th/0407261
  37. 37.
    Eynard, B.:Formal matrix integrals and combinatorics of maps. (2006), math-ph/0611087
  38. 38.
    Eynard, B.: Large N expansion of convergent matrix integrals, holomorphic anomalies, and background independence. JHEP no. 0903:003 (2009), arxiv:0802.1788 [math-ph]
  39. 39.
    Eynard, B.:Invariants of spectral curves and intersection theory of moduli spaces of complex curves. arxiv:1110.2949 [math-ph]
  40. 40.
    Eynard, B., Kokotov, A., Korotkin, D.: Genus one contribution to free energy in hermitian two-matrix model. Nucl. Phys. B 694, 443–472 (2004), hep-th/0403072
  41. 41.
    Eynard, B., Orantin, N.: Invariants of algebraic curves and topological expansion. math-ph/0702045
  42. 42.
    Eynard, B., Orantin, N.: Topological expansion of mixed correlations in the hermitian 2 matrix model and xy symmetry of the F g invariants. J. Phys. A Math. Theor. 41, (2008), arxiv:0705.0958 [math-ph]
  43. 43.
    Eynard, B., Orantin, N.: Topological recursion in random matrices and enumerative geometry. J. Phys. A Math. Theor. 42, (2009), arxiv:0811.3531 [math-ph]
  44. 44.
    Flaschka H., Newell A.C.: Monodromy- and spectrum-preserving deformations. I. Commun. Math. Phys. 76(1), 65–116 (1980)MathSciNetCrossRefADSzbMATHGoogle Scholar
  45. 45.
    Fyodorov, Y., Strahov, E.: An exact formula for general spectral correlation function of random hermitian matrices. J. Phys. A 36, 3203–3214 (2003), math-ph/0204051
  46. 46.
    Gelfand, I., Dikii, L.: Usp. Matn. Nauk 30, no. 5 (1975)Google Scholar
  47. 47.
    Gerasimov A., Marshakov A., Mironov A., Morozov A., Orlov A.: Matrix models of two-dimensional gravity and Toda theory. Nucl. Phys. B 357(2-3), 565–618 (1991)MathSciNetCrossRefADSGoogle Scholar
  48. 48.
    Guionnet, A., Maurel-Segala, E.: Second order asymptotics for matrix models. Ann. Probab. 35, 2160–2212 (2007), math.PR/0601040
  49. 49.
    Gross D., Migdal A.: A nonperturbative treatment of two-dimensional gravity. Nucl. Phys. B 340, 333–365 (1990)MathSciNetCrossRefADSGoogle Scholar
  50. 50.
    Harnad J., Saint-Aubin Y., Shinder S.: The soliton correlation matrix and the reduction problem for integrable systems. Commun. Math. Phys. 93, 33–56 (1984)CrossRefADSzbMATHGoogle Scholar
  51. 51.
    Its A.R., Kitaev A.V., Fokas A.S.: An isomonodromic approach in the theory of two-dimensional quantum gravity. Russian Math. Surv. 6, 155–157 (1990)MathSciNetCrossRefADSGoogle Scholar
  52. 52.
    Jimbo M., Miwa T., Ueno K.: Monodromy preserving deformation of linear ordinary differential equations with rational coefficients. Physica 2(2), 306–352 (1981)MathSciNetzbMATHGoogle Scholar
  53. 53.
    Kapaev, A.A.: Weakly nonlinear solutions of equation \({P_{1}^{2}}\) . J. Math. Sci. 73, 4 (1995)Google Scholar
  54. 54.
    Kostov, I.K.: Bilinear functional equations in 2d quantum gravity. hep-th/9602117
  55. 55.
    Kuijlaars, A.B.J.: Universality. Chapter 6, Oxford University Press, Oxford (2011), arxiv:1103.5922 [math-ph]
  56. 56.
    Maurel-Segala, E.: High order expansion of matrix models and enumeration of maps. (2006), math.PR/0608192
  57. 57.
    Mehta, M.L.: Random Matrices. 3\({^{\grave{\rm e}{\rm me}}}\) edition. Pure and Applied Mathematics, 142,Elsevier/Academic, Amsterdam (2004)Google Scholar
  58. 58.
    Moore G.: Geometry of the string equations. Commun. Math. Phys. 133(2), 261–304 (1990)CrossRefADSzbMATHGoogle Scholar
  59. 59.
    Prähofer, M., Spohn, H.: Scale invariance of the PNG droplet and the Airy process. J. Stat. Phys. 108 no. 516 (2002), math.PR/0105240
  60. 60.
    Szegö, G.: Orthogonal Polynomials. Fourth edition. Colloquium publications, vol. 23, AMS, Pr ovidence, RI (1975)Google Scholar

Copyright information

© Springer Basel 2015

Authors and Affiliations

  • Michel Bergére
    • 1
  • Gaëtan Borot
    • 2
    • 3
    • 4
    Email author
  • Bertrand Eynard
    • 1
    • 5
  1. 1.Institut de Physique ThéoriqueCEA SaclayGif-sur-Yvette CedexFrance
  2. 2.Section de MathématiquesUniversité de GenèveGeneveSwitzerland
  3. 3.Department of MathematicsMITCambridgeUSA
  4. 4.MPI für MathematikBonnGermany
  5. 5.Centre de Recherches MathématiquesMontréalCanada

Personalised recommendations